Hail, Lincoln
- When
- July 23, 4:30 PM PST
- Where
- Lincoln County, Pioche
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.933, -114.467
Dime size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 23, 3:05 PM PST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 PM PDT SAT JUL 23 2005
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL LINGER OVER THE
REGION THROUGH SUNDAY FUELING SHOWERS AND THUNDERSTORMS...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AIR WILL BEGIN
TO SPREAD INTO THE REGION FROM THE NORTHWEST MONDAY AND WILL PUSH
MOST OF THE MOISTURE OUT OF THE REGION BY THE MIDDLE OF THE COMING
WEEK.
&&
.SHORT TERM...THE CLOUD COVER FINALLY ERODING OVER SOUTHERN NEVADA
AND NORTHWEST ARIZONA SHOULD ALLOW THE MOISTURE AND INSTABILITY TO
REALIZE ITS CONVECTIVE POTENTIAL LATE THIS AFTERNOON THROUGH
EVENING. ALSO...THE MID AND UPPER LEVEL DEFORMATION ZONE CONTINUES
TO REMAIN DRAPED SOUTHWEST TO NORTHEAST ACROSS EASTERN SAN
BERNARDINO...CLARK AND NORTHERN MOHAVE COUNTIES. SATELLITE IMAGERY
SHOWS THUNDERSTORMS OVER SOUTHWEST LINCOLN COUNTY AND THOSE PUSHING
WESTWARD OFF THE ARIZONA RIM COUNTRY COULD CONCEIVABLY WORK INTO
THIS DEFORMATION ZONE THIS EVENING. CAPE VALUES OVER 1000 J/KG AWAIT
IN THE POOL OF MOIST AIR. THE 18Z NAM CONTINUES TO INDICATE
NORTHEAST FLOW IN THE 600-450 MB LAYER DEVELOPING OVER SOUTHERN
NEVADA THROUGH THIS EVENING. WILL EXTEND FLASH FLOOD WATCH FOR THE
SAME AREAS AN EXTRA FEW HOURS SINCE THE BEST ACTION SHOULD TAKE
PLACE THIS EVENING. DO NOT SEE MUCH OF A FOCUSING MECHANISM SUNDAY
EXCEPT FORM A MID LEVEL DEFORMATION ZONE FORECAST OVER NORTHWEST
ARIZONA BY THE 18Z NAM. MOISTURE VALUES DO NOT CHANGE MUCH OVER THE
SOUTHERN HALF OF THE AREA DURING THE NEXT 24 HOURS. DRIER NORTHWEST
FLOW DOES MAKE PROGRESS AT PUSHING MOISTURE TO THE SOUTHEAST ON
MONDAY BUT SHOULD STILL BE LINGERING OVER NORTHWEST ARIZONA AND
POSSIBLY ENOUGH IN SOUTHERN NEVADA FOR THUNDERSTORMS OVER THE
MOUNTAINS.
&&
.LONG TERM...UPPER LEVEL HIGH PRESSURE OFF THE CALIFORNIA COAST
BEGINS TO REBUILD EAST OVER THE SOUTHWEST TUESDAY AND WEDNESDAY AND
EVENTUALLY OVER THE FOUR CORNERS REGION BY FRIDAY. AS THE LOW
MIGRATES OVER THE CWA TUE/WED...THUNDERSTORM ACTIVITY WILL BE
REDUCED BUT STILL POSSIBLE AS RESIDUAL MOISTURE REMAINS TRAPPED
UNDER THE HIGH. BY THURS/FRI...THE HIGH SHIFTS FURTHER EAST SETTING
UP A SOUTHEASTERLY FLOW INTO THE REGION. AN INCREASE IN
MOISTURE...POSSIBLY PROVIDED BY AN INVERTED TROUGH MOVING WEST
THROUGH MEXICO IS FORECASTED BY THE MODELS TO BE ADVECTED INTO THE
AREA. WILL HAVE TO WATCH THIS AS IT COULD POTENTIALLY BECOME THE
NEXT MONSOONAL PUSH BY NEXT WEEKEND.
&&
.AVIATION...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THROUGH
THE REST OF THE AFTERNOON AND EVENING...PARTICULARLY IN THE
DAGGETT...PEACH SPRINGS...AND MORMON MESA CORRIDORS. THESE STORMS
WILL LIKELY PRODUCE NUMEROUS OUTFLOW BOUNDARIES MOVING IN DIFFERENT
DIRECTIONS RESULTING IN SPORADIC WIND SHIFTS AND OCCASIONAL GUSTY
WINDS AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH IN EFFECT SOUTHERN NEVADA ZONES 16-22
UNTIL MIDNIGHT TONIGHT.
.AZ...FLASH FLOOD WATCH IN EFFECT FOR NORTHWEST ARIZONA ZONES
UNTIL MIDNIGHT TONIGHT.
.CA...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST CALIFORNIA
UNTIL MIDNIGHT TONIGHT.
&&
ADAIR/SALMENHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT SAT JUL 23 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-240700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1033 AM PDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...SATURDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH RELATIVELY LIGHT FLOW ALOFT OVER SOUTHERN NEVADA...THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. THUNDERSTORMS WITH HEAVY RAIN WILL BECOME WIDESPREAD ACROSS THE MOJAVE DESERT REGION AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MOIST AND UNSTABLE AIR WILL LINGER OVER THE REGION SUNDAY AND THE POTENTIAL FOR THUNDERSTORMS WITH HEAVY RAIN WILL STILL EXIST. A DRYING TREND WILL MONDAY AND TUESDAY AND CONTINUE THROUGH FRIDAY FOR DIMINISHING THUNDERSTORM COVERAGE THROUGH THE WEEK. SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON. JA
The Cedar City radar (KICX), 146 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
Dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457849.